Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 86, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 24, 2003, 11:42 AM CDT for Sabine County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 11:42 AM CDT (16:42 UTC)
- Expired
- Apr 24, 2003, 12:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
524
WUUS54 KSHV 241642
SVRSHV
TXC403-241730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT THU APR 24 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SABINE COUNTY IN EASTERN TEXAS
* UNTIL 1230 PM CDT
* AT 1141 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF
BRONSON...MOVING NORTHEAST AT 40 MPH.
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL..AND POSSIBLY STRONG
DAMAGING WINDS. DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SABINE COUNTY IN EASTERN TEXAS
UNTIL 1230 PM CDT.
LAT...LON 3133 9404 3141 9404 3146 9398 3155 9398
3158 9384 3146 9371
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:00 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 24, 10:00 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT THU APR 24 2003 LOOKS LIKE A BIG SEVERE WEATHER DAY IS ON TAP...AS A MODERATE RISK IS OUT FOR MUCH OF THE AREA. CURRENT SOUNDING POINTS TO AN ACTIVE DAY WITH A LI OF -9...CAPE ABOVE 4000...HELICITY OF 400...AND AN ABUNDANCE OF MOISTURE AND LOW LEVEL SHEAR. THE ONLY THING LACKING RIGHT NOW IS HEATING AT THE SURFACE TO START THE CONVECTION. WHEN AND IF STORMS DEVELOP LOOK FOR SUPERCELLS...PRODUCING LARGE HAIL AND TORNADIC ACTIVITY. I BELIEVE THE BULK OF THE ACTIVITY FOR MY AREA WILL BE GENERALLY SOUTH OF I20...AS THIS IS WHERE THE DEEPEST MOISTURE IS...AND SOME MID LEVEL DRYING IS TAKING PLACE ACROSS THE NORTHWESTERN THIRD OF THE CWA. FORECAST LOOKS FAIRLY GOOD...BUT WILL ADJUST TEMPS IN THE ZONE UPDATE...AS A COUPLE OF SITES ARE ALREADY WITHIN A CATEGORY OF THE FORECASTED MAXES. ELEVEN .SHV...NONE.
Hazardous weather outlook, Apr 24, 6:00 AM CDT, 5 hours 42 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR STATE REGION TODAY. A STRONG UPPER LEVEL STORM SYSTEM OVER EASTERN COLORADO AND WESTERN KANSAS...WILL SLOWLY MOVE EAST INTO THE MID MISSISSIPPI VALLEY THROUGH THE AFTERNOON AND EVENING. UPPER LEVEL DISTURBANCES ROTATING OUT AHEAD OF THIS SYSTEM WILL CONTINUE TO TRIGGER SHOWERS AND THUNDERSTORMS OVER DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA THIS MORNING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH STRONG DAMAGING WINDS AND LARGE HAIL POSSIBLE. AN ASSOCIATED SURFACE LOW PRESSURE AREA OVER THE SAME AREA AS THAT OF THE UPPER LOW WILL ALSO MOVE EAST SOUTHEAST TODAY...SENDING THE WEST TEXAS DRYLINE EASTWARD INTO EASTERN OKLAHOMA AND NORTHEAST TEXAS THIS AFTERNOON. DESPITE MID AND UPPER LEVEL DRYING OF THE ATMOSPHERE ALONG THE SOUTHERN PERIPHERY OF THIS SYSTEM...STRONG SOUTHERLY WINDS WILL CONTINUE TO USHER ABUNDANT GULF MOISTURE NORTHWARD. SOME BREAKS IN THE CLOUD COVER IS EXPECTED THIS AFTERNOON...ALLOWING DAYTIME HEATING TO FURTHER DESTABILIZE THE ATMOSPHERE. WITH THE APPROACH OF THE DRYLINE THIS AFTERNOON...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE...WITH SOME OF THESE STORMS POSSIBLY BECOMING SEVERE. LARGE HAIL...STRONG DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE PRIMARY THREATS. THESE STORMS ARE EXPECTED TO SLOWLY WEAKEN IN INTENSITY LATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 24, 8:00 AM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
800 AM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM FLORIEN LA .75 INCH HAIL
04/24/03 SABINE REPORT FROM LAW ENFORCEMENT
15Special weather statement, Apr 24, 10:55 AM CDT, 47 minutes before
LAZ010>014-017>022-TXZ152-153-165>167-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT THU APR 24 2003 ...SEVERE THUNDERSTORM WATCH EXPIRED... ...TORNADO WATCH CLEARED... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER THIS MORNING...FOR EAST TEXAS...AND NORTHWEST AND NORTH CENTRAL LOUISIANA...HAS EXPIRED... AND IS NO LONGER IS EFFECT. IN ADDITION...THE NATIONAL WEATHER SERVICE HAS CLEARED ANGELINA AND NACOGDOCHES COUNTIES IN EAST TEXAS...FROM THE TORNADO WATCH ISSUED EARLIER TODAY. ALTHOUGH THESE WATCHES ARE NO LONGER IN EFFECT...RESIDENTS OF THE FOUR STATE AREA...SHOULD STAY ALERT FOR POSSIBLE REDEVELOPMENT OF STRONG THUNDERSTORMS DURING THE AFTERNOON.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:22 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 53 min |
| Apr 23, 11:56 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 64 min |
| Apr 24, 6:07 AM CDT | Severe Thunderstorm Warning | SHV | Angelina | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.